Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 82, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 12, 2006, 3:38 PM MST for Cochise County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2006, 3:38 PM MST (22:38 UTC)
- Expired
- Aug 12, 2006, 4:15 PM MST
- In force
- 37 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 66 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 122242 FFWTWC AZC003-130015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 338 PM MST SAT AUG 12 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA THIS INCLUDES THE CITIES OF...SIERRA VISTA AND HEREFORD * UNTIL 515 PM MST * AT 334 PM MST...TRAINED WEATHER SPOTTERS REPORTED VERY HEAVY RAINFALL ACROSS SOUTHWEST COCHISE COUNTY...INCLUDING HEREFORD AND SIERRA VISTA. THESE STORMS HAVE HAD A HISTORY OF PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE WASHES AND ROADWAY DIPS TO FILL WITH RUNNING WATER. IN ADDITION...SIGNIFICANT PONDING OF WATER IN POOR DRAINAGE AND LOW LYING AREAS IS LIKELY OCCURRING. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3134 11045 3134 10965 3169 10970 3167 11044 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 1:45 PM MST, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 12, 1:45 PM MST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST SAT AUG 12 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER SOUTHEAST ARIZONA FOR MORE THUNDERSTORM ACTIVITY THE NEXT COUPLE OF DAYS. A LOW PRESSURE TROUGH MOVING OVER THE WEST COAST WILL TURN THE FLOW MORE WESTERLY RESULTING IN LOWER THUNDERSTORM CHANCES EARLY NEXT WEEK. && .DISCUSSION...HIGHER LATITUDE TROUGH STARTING TO OVERTOP THE RIDGE WITH THE MAIN AXIS PHASING EASTWARD. ALREADY STARTING TO SEE A MORE WESTERLY COMPONENT TO FLOW IN MID LEVELS OVER THE PAST 24 HRS. KTUS SOUNDING STILL SHOWED 1.66 INCHES OF PRECIPITABLE WATER...BUT ULTIMATELY THIS WILL BEGIN TO LEAD TO SOME DRYING OVER THE NEXT 48 HRS...AT LEAST FOR WESTERN AREAS. ALSO...A MORE WESTERLY STEERING LEVEL FLOW IS NOT AS FAVORABLE FOR VALLEY STORMS IN MANY LOCATIONS. STILL PLENTY OF MOISTURE TODAY...WITH AFORE MENTIONED PW VALUES AND SURFACE DEWPTS IN THE 60S COMMON ACROSS SOUTHEAST ARIZONA. GOOD HEATING...WE HAVE HAD NO PROBLEM STARTING UP SCATTERED CONVECTION THIS AFTERNOON AS EXPECTED. WITH THE NEAREST HIGH CENTER DEPRESSED SOUTHWARD AS A TROUGH TRIES TO SET UP NEAR THE WEST COAST...A STRONGER SOUTHWEST TO WESTERLY FLOW SHOULD START TO PUSH AT LEAST SOME MOISTURE OUT OF THE AREA...ESPECIALLY WESTERN LOCATIONS EARLY IN THE NEW WEEK. EXPECT EASTERN AREAS AND ESPECIALLY MOUNTAINS TO HOLD ON TO A CHANCE OF THUNDERSTORMS...AND EVEN IF WE DO MANAGE TO PUSH THE DEEPEST MOISTURE BACK FOR A BIT IT WONT BE FAR AWAY AS SONORA AND NEW MEXICO STAY ACTIVE. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 1:47 PM MST | Flash Flood Warning | TWC | Cochise | 58 min |
| Aug 12, 2:42 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 48 min |
| Aug 12, 3:13 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.